Alert archive / California / Wind Advisories in 2022
Wind Advisory 11, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 19, 2022, 2:27 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2022, 2:27 PM PDT (21:27 UTC)
- Expired
- Mar 19, 2022, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Las Vegas, NV
The text
As transmitted.
014 WWUS75 KVEF 192127 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 227 PM PDT Sat Mar 19 2022 CAZ520-201200- /O.NEW.KVEF.WI.Y.0011.220319T2127Z-220320T0300Z/ /O.CON.KVEF.WI.Y.0010.220320T1500Z-220321T0300Z/ Owens Valley- Including Bishop, Independence, Lone Pine, and Olancha 227 PM PDT Sat Mar 19 2022 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT SUNDAY... * WHAT...For the first Wind Advisory, southwest winds 25 to 35 mph with gusts up to 55 mph. For the second Wind Advisory, north winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Owens Valley. * WHEN...For the first Wind Advisory, until 8 PM PDT this evening. For the second Wind Advisory, from 8 AM to 8 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong crosswinds on Highway 395 will make driving hazardous, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ519-521-522-NVZ014-015-017-201200- /O.CON.KVEF.WI.Y.0010.220320T1500Z-220321T0300Z/ Eastern Sierra Slopes-White Mountains of Inyo County- Death Valley National Park-Esmeralda and Central Nye County- Lincoln County-Western Clark and Southern Nye County- Including Aspendell, Whitney Portal, Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 227 PM PDT Sat Mar 19 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT SUNDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of south central and southern Nevada and southeast California. * WHEN...From 8 AM to 8 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ523>525-NVZ016-018>020-022-201200- /O.CON.KVEF.WI.Y.0010.220320T1900Z-220321T0300Z/ Western Mojave Desert-Eastern Mojave Desert-Morongo Basin- Northeast Clark County-Sheep Range-Spring Mountains- Red Rock Canyon-Las Vegas Valley-Southern Clark County- Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Mesquite, Overton, Moapa, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 227 PM PDT Sat Mar 19 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM PDT SUNDAY... * WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of southern Nevada and southeast California. * WHEN...From noon to 8 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ036-NVZ021-201200- /O.CON.KVEF.WI.Y.0010.220320T1900Z-220322T0100Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 227 PM PDT Sat Mar 19 2022 /227 PM MST Sat Mar 19 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON PDT /NOON MST/ SUNDAY TO 6 PM PDT /6 PM MST/ MONDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Nevada, Lake Mead National Recreation Area. In Arizona, Lake Mead National Recreation Area. * WHEN...From noon PDT /noon MST/ Sunday to 6 PM PDT /6 PM MST/ Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 19, 1:45 PM PDT, 42 minutes earlier.
Area forecast discussion, Mar 19, 1:45 PM PDT, 42 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 145 PM PDT Sat Mar 19 2022 .SYNOPSIS...A Pacific System will quickly move across our region through Sunday brining showers to areas mainly north of Las Vegas along with widespread gusty winds. Strong north winds will persist across southern Mohave County and the Colorado River Valley Monday before high pressure builds over the West Coast next week, allowing for the return of mild conditions and above average temperatures. && .SHORT TERM...through Monday. A few showers starting to move into the Sierra this afternoon ahead of a trough that will swing through the region tonight and Sunday. Light snow showers will persist into this evening over the Sierra with total accumulations 1-4 inches at the higher elevations. As the trough pushes through overnight, rain and snow chances will spread east and mainly affect areas across central Nevada, however, rain and snow amounts will remain generally light and well below any advisory levels. The trough axis will swing through northwest Arizona Sunday which is expected to lead to a better chance of seeing precipitation as daytime heating combined with the instability associated with the through is expected to lead to more widespread showers. Snow levels should drop to around 6000 feet with some potential of seeing graupel down to around 5500 feet. Snow amounts aren't expected to amount to much. There will also be a slight chance of seeing thunderstorms across portions of southern Mohave County Sunday afternoon, but most of the activity is expected to remain east. The other main impact will be the winds that are expected this afternoon through Monday. Southwest winds will increase this afternoon with most areas seeing southwest winds 20-30 mph with a few gusts between 30-40 mph. A cold front will then push southeast overnight bringing increasing northwest winds behind the front. These winds will be fairly strong over much of the area leading to advisory levels winds through much of Sunday. These winds will persist through much of the day before diminishing by early evening. Lighter winds are expected Monday across areas north and west of Interstate 15, but strong northerly winds will persist along the lower Colorado River Valley and Mohave County. Right now a wind advisory is in place for the river zones Monday, but that may need to be expanded to include the remainder of Mohave County. .LONG TERM...Tuesday through Saturday. Northerly winds will likely linger along the Colorado River Valley Tuesday as a large area of high pressure begins to builds into the western states, but a large closed low over the southern Plains will be slow to give way. Model ensembles indicate the ridge will dominate our region Wednesday through Saturday with temperatures climbing several degrees above normal. && .AVIATION...For Harry Reid...East to southeast winds less than 8KT will increase and become southwest by 21Z this afternoon. Gusts over 25KT are likely this afternoon, with gusts over 30KT possible. For tonight, high confidence for west or southwest winds with speeds at 10KT or more through the night, however lower confidence in how long gusts will continue. There is a continued chance for gusts to around 25KT from 02Z through 09Z, then chances for gusts over 25KT drop off significantly for the rest of the night. This is the most likely scenario and what is in the current TAF, however there is a low chance that gusts continue all night. A cold front will sweep through the valley Sunday morning, between 14Z-16Z. Winds will shift northwest with the frontal passage and quickly increase. Northwesterly gusts 25-30KT are likely by mid Sunday morning, with gusts over 30KT possible Sunday afternoon. Blowing dust is possible Sunday with the gusty northwest winds and may reduce visibilities at times. In addition to winds, the front may bring a brief period of BKN CIGs 5000-8000ft. Otherwise, expect mostly BKN skies aoa 12kft-15kft through today becoming SCT then FEW skies through the day Sunday. For the rest of southern Nevada, northwest Arizona and southeast California...Breezy west to southwest winds will continue this afternoon across much of the region. In general, gusts 20-30KT are expected in most locations, though higher gusts to around 35KT are expected in KDAG. For tonight, a cold front is expected to push south through the night, bringing gusty northwest winds with it. Behind the front, gusts over 30KT are likely. Northwest winds will push through KBIH around 03Z this evening, however not expecting the front to reach the other TAF sites until Sunday morning, or even the early afternoon in western Arizona and the Colorado River Valley. Occasional blowing dust with reduced visibilities are possible with the gusty northwest winds. CIGs to 5000ft are possible along the front, as well as with some scattered showers activity this evening and tonight through Inyo County and the Southern Great Basin. Otherwise, expect mostly BKN skies 10-15 Kft through today and tonight but clearing skies on Sunday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Gorelow SHORT TERM/LONG TERM...Adair AVIATION...Nickerson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Mar 19, 2:17 PM PDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
217 PM PDT SAT MAR 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM TSTM WND DMG 5 NNW OLANCHA 36.35N 118.02W
03/19/2022 INYO CA LAW ENFORCEMENT
SEMI TRUCK ROLLOVER ON HIGHWAY 395 NORTH OF
OLANCHA CA. OFFICERS ON THE SCENE MEASURED
WESTERLY WINDS AROUND 54 TO 58 MPH.
&&
MSNearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.